Ellen Sweeney, RD
Ultima Vez Modificado: 21 de abril del 2002
Dear OncoLink "Ask The Experts,"
How might chemotherapy affect crohns disease? Do you have any special dietary recommendations for a patient with chrons?
Ellen Sweeney, RD, registered dietitian at the Abramson Cancer Center of the University of Pennsylvania, responds:
As far as Crohn's disease and cancer treatment, there has been little research on how chemotherapy affects Crohn's disease. For a patient with a history of Crohn's, we would recommend the same dietary management of gastrointestinal side effects as any other chemo patient.
If any diarrhea develops, the recommendations would be a soft, lactose free diet if and adequate fluid intake (48-64 fluid ounces/day) to prevent dehydration. The side effects will also depend on the particular chemo medications used for her cancer. Some have more GI side effects than others. If this woman's intake and weight are being affected, I would recommend a consult with a dietitian so she can evaluate the situation with all the information needed.Imprima English
Oct 23, 2014 - Coping strategies are frequently adopted for financial distress associated with cancer care, according to research scheduled to be presented at the American Society of Clinical Oncology's inaugural Palliative Care in Oncology Symposium, held from Oct. 24 to 25 in Boston.
Sep 27, 2010
Jan 6, 2011